MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 09/11/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 ¿ patient was diagnosed with reducible left inguinal hernia and incarcerated umbilical hernia thereby underwent open repair with the implant of perfix plug (device #1) for left inguinal hernia.Per op notes, ¿a small perfix plug (device #1) placed into the properitoneal space through the internal ring and onlay patch was placed over the internal ring secured using sutures.An umbilical hernia was repaired using sutures.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of composix l/p mesh (device #2).Per op notes, ¿dense adhesions to the previous hernia mesh were taken down completely.The previously placed mesh was well intact.A composix l/p mesh (device #2) was placed over the defect and tacked.¿ (b)(6) 2015 ¿ patient had abdominal pain and was diagnosed with recurrent incarcerated abdominal wall hernia thereby underwent open repair with the removal of meshes (device #1, #2) and implant of xenmatrix ab (device #3).Per op notes, ¿previously placed meshes (device #1, #2) were dissected free from the surrounding fascia were excised.Adhesions were lysed.A xenmatrix ab biological mesh (device #3) was placed in the peritoneal cavity and sutured.¿ (b)(6) 2015 ¿ patient had pain and was diagnosed with hematoma and abdominal wall seroma thereby underwent incision & drainage of hematoma.Per op notes, ¿there was a large seroma present was drained.¿ (b)(6) 2015 ¿ patient was diagnosed with abdominal wall abscess thereby underwent open repair with excision and drainage of abdominal wall abscess.Per op notes, ¿abscess cavity between the fascia and the biological mesh (device #3) was drained.¿ (b)(6) 2016 ¿ patient was diagnosed with abscess of abdominal wall thereby underwent incision and drainage of abscess.Per op notes, ¿purulent material was noted.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard/davol perfix plug (device #1).An additional emdr was submitted to represent the bard/davol xenmatrix ab (device #3) and additional supplemental emdr was submitted to represent composix l/p mesh (device #2).Note, the manufacturing date (15-sep-2009) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22163701
Report Number1213643-2025-00440
Device Sequence Number7266254
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592(17)140928(10)HUTI0445
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Catalogue Number0112750
Device Lot NumberHUTI0445
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale